Alert archive / Texas / Tornado Warnings in 2015

Tornado Warning 35, NWS Norman, OK

May 6, 2015Archer County, Texas

NWS Norman, OK issued this tornado warning at May 6, 2015, 8:07 PM CDT for Archer County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2015, 8:07 PM CDT (01:07 UTC)
Expired
May 6, 2015, 8:30 PM CDT
In force
23 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

County Archer County, TX

The radar

The Altus AFB radar (KFDR), 80 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 1:23 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2015-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1584 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2015-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1584 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1221 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.7
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

236 
WFUS54 KOUN 070108
TOROUN
TXC009-070130-
/O.NEW.KOUN.TO.W.0035.150507T0107Z-150507T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
807 PM CDT WED MAY 6 2015

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN ARCHER COUNTY IN NORTHERN TEXAS...

* UNTIL 830 PM CDT
    
* AT 807 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 5 MILES SOUTHEAST OF LAKE KICKAPOO...MOVING
  NORTHEAST AT 15 MPH.

  HAZARD...TORNADO AND GOLF BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  ARCHER CITY...HOLLIDAY...SCOTLAND...LAKE KICKAPOO AND LAKESIDE
  CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A STORM SHELTER... SAFE ROOM OR AN INTERIOR
ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A
MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3364 9891 3384 9870 3382 9843 3378 9842
      3361 9844 3351 9876
TIME...MOT...LOC 0107Z 228DEG 15KT 3359 9875 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 6, 7:00 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, May 6, 7:00 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
700 PM CDT WED MAY 6 2015

.DISCUSSION...
THE 00Z AVIATION DISCUSSION FOLLOWS....

&&

.AVIATION...
00Z TAFS WERE DELAYED SLIGHTLY BY SOFTWARE ISSUES. CONFIDENCE IN
TIMING OF WEATHER ELEMENTS REMAINS POOR BEYOND A FEW HOURS.
SCATTERED STRONG/SEVERE TSRA WILL CONTINUE THIS EVENING...POSSIBLY
AFFECTING KOKC...KSPS WITHIN THE NEXT FEW HOURS. TSRA MAY CONTINUE
OFF AND ON ALL NIGHT...BUT PREDICTABILITY DOES NOT WARRANT
INCLUSION IN TAFS. MODELS CONTINUE TO INSIST ON LOW MVFR OR IFR
CEILINGS TOMORROW MORNING...WHICH SEEMS POSSIBLE WITH THE EFFECTS
OF THE STORMS. DIURNAL LIFTING OF THE CEILINGS MAY BE SLOWER
TOMORROW THAN TODAY...DELAYING THE ONSET OF VFR OR MVFR
CONDITIONS. THERE IS A NEARLY EQUAL CHANCE OF TSRA EVERYWHERE
DURING THE ENTIRE DAY TOMORROW...BUT HAVE LIMITED MENTION IN TAFS
TO THE MOST CLIMATOLOGICALLY FAVORED TIMES.

CMS
&&

.PREV DISCUSSION... /ISSUED 327 PM CDT WED MAY 6 2015/

DISCUSSION...
A FEW SEVERE STORMS HAVE ALREADY DEVELOPED IN THE MINIMALLY-CAPPED
UNSTABLE/HIGH-SHEAR ATMOSPHERE THAT IS OVER MUCH OF OUR FORECAST
AREA. WE EXPECT A FEW SEVERE STORMS TO CONTINUE THROUGH THE
EVENING....MAINLY IN THE FORM OF ISOLATED SUPERCELLS. UNLIKE LAST
NIGHT...NO ORGANIZED REGION OF HEAVY RAIN IS EXPECTED TONIGHT.
SOME STORMS MAY PERSIST PAST MIDNIGHT...BUT THEY WILL LIKELY
REMAIN SCATTERED...AND NOT AN ORGANIZED COMPLEX.

THE CHANCE FOR RAIN...INCLUDING STRONG/SEVERE STORMS...WILL
PERSIST THROUGH THE REMAINDER OF THE WEEK AND WEEKEND. THERE IS
VERY LITTLE CHANGE TO PREVIOUS THINKING ABOUT EACH DAY...WITH A
LOWER RISK OF SEVERE WEATHER ON THURSDAY...SOMEWHAT HIGHER ON
FRIDAY...MUCH HIGHER ON SATURDAY...AND DIMINISHING FROM WEST TO
EAST ON SUNDAY.

EARLY NEXT WEEK SHOULD BE A COOL AND QUIET PERIOD...FOR A COUPLE
OF DAYS...AT LEAST. MOISTURE AND RAIN CHANCES RISE AGAIN MIDWEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  64  77  64  79 /  50  50  60  50
HOBART OK         62  77  64  79 /  50  50  60  50
WICHITA FALLS TX  64  79  66  79 /  60  50  50  50
GAGE OK           62  80  59  80 /  20  40  60  50
PONCA CITY OK     66  79  63  80 /  40  40  70  50
DURANT OK         65  79  67  80 /  40  40  40  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

17/26/23
Hazardous weather outlook, May 6, 3:28 PM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
328 PM CDT WED MAY 6 2015

OKZ004>048-050>052-TXZ083>090-072030-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
328 PM CDT WED MAY 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF
WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE ENHANCED RISK AREA IS GENERALLY ALONG AND EAST OF A LINE FROM
FREEDOM AND CLINTON... TO ALTUS OKLAHOMA AND BENJAMIN TEXAS... AND
THEN WEST OF A LINE FROM PONCA CITY AND STILLWATER... TO SHAWNEE
AND SULPHUR... TO ARDMORE OKLAHOMA. THIS INCLUDES PLACES SUCH AS
ENID... THE OKLAHOMA CITY METRO... LAWTON... AND WICHITA FALLS.

TIMING...
THROUGH MIDNIGHT

IMPACTS...
HAIL UP TO THE SIZE OF BASEBALLS...
WIND GUSTS OF 60 TO 70 MPH...
A FEW TORNADOES...
LOCALLY HEAVY RAINFALL WHICH COULD CAUSE SOME FLOODING...

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE
RISK AREAS SHOULD BE READY FOR SEVERE WEATHER OPERATIONS.

DISCUSSION...
A FEW THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS PARTS OF OKLAHOMA
AND WESTERN NORTH TEXAS. EVEN THOUGH THERE MAY ONLY BE A FEW
STORMS... ANY STORM THAT DEVELOPS WILL BE SEVERE DUE TO HIGH
INSTABILITY AND STRONG WIND SHEAR. VERY LARGE HAIL... DAMAGING
WIND GUSTS... AND TORNADOES WILL BE POSSIBLE. THUNDERSTORM
INTENSITY IS EXPECTED TO GRADUALLY WEAKEN DURING THE OVERNIGHT
HOURS...BUT STORMS MAY STILL PRODUCE LOCALLY HEAVY RAINFALL AND
SOME HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

.THUNDERSTORMS...
A VERY ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE THROUGH AT
LEAST SUNDAY. SEVERE STORMS WILL BE POSSIBLE EACH DAY...ESPECIALLY
DURING THE MID AFTERNOON INTO THE LATE EVENING. AT THIS
TIME...SATURDAY MAY HAVE THE GREATEST POTENTIAL FOR SEVERE WEATHER
AS A STRONG STORM SYSTEM APPROACHES THE SOUTHERN PLAINS.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Local storm report, May 6, 6:58 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
658 PM CDT WED MAY 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     HAIL             9 E ALTUS               34.64N 99.17W
05/06/2015  E2.50 INCH       JACKSON            OK   EMERGENCY MNGR

            SWATH IS 2-3 MILES WIDE

&&

FM
Local storm report, May 6, 7:22 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
722 PM CDT WED MAY 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     FLASH FLOOD      1 S MOORE               35.32N 97.49W
05/06/2015                   CLEVELAND          OK   EMERGENCY MNGR

            19TH STREET IS IMPASSABLE DUE TO VERY HIGH WATER UNDER
            THE RAILROAD OVERPASS.

&&

FM
Local storm report, May 6, 7:27 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
727 PM CDT WED MAY 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             ELMER                   34.48N 99.35W
05/06/2015  E2.75 INCH       JACKSON            OK   BROADCAST MEDIA

&&

FM
Local storm report, May 6, 7:38 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
738 PM CDT WED MAY 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     FLASH FLOOD      3 NNW WARR ACRES        35.56N 97.64W
05/06/2015                   OKLAHOMA           OK   TRAINED SPOTTER

            STRANDED VEHICLES DUE TO HIGH WATER AND EXCESSIVE
            RAINFALL

&&

FM
Local storm report, May 6, 8:04 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
804 PM CDT WED MAY 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     HAIL             MINCO                   35.31N 97.94W
05/06/2015  E1.50 INCH       GRADY              OK   EMERGENCY MNGR

&&

FM
Local storm report, May 6, 8:07 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
807 PM CDT WED MAY 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     TSTM WND GST     WILL ROGERS AIRPORT     35.39N 97.60W
05/06/2015  M60 MPH          OKLAHOMA           OK   ASOS

&&

FM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:00 PM CDTSevere Thunderstorm WarningOUNClay, Wichita45 min
May 6, 7:27 PM CDTSevere Thunderstorm WarningOUNFoard, Wilbarger48 min
May 6, 7:32 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor, Wichita, Wilbarger43 min
May 6, 7:35 PM CDTSevere Thunderstorm WarningOUNClay, Wichita40 min
May 6, 8:02 PM CDTSevere Thunderstorm WarningOUNBaylor, Foard, Knox43 min
May 6, 8:29 PM CDTTornado WarningOUNArcher31 min
May 6, 8:36 PM CDTSevere Thunderstorm WarningOUNHardeman, Wilbarger39 min
May 6, 8:54 PM CDTSevere Thunderstorm WarningOUNBaylor, Foard, Hardeman, Knox, Wilbarger51 min
May 6, 8:57 PM CDTTornado WarningOUNArcher, Wichita48 min
May 6, 10:05 PM CDTSevere Thunderstorm WarningOUNArcher, Clay40 min
May 6, 10:25 PM CDTSevere Thunderstorm WarningOUNKnox50 min
May 6, 10:34 PM CDTTornado WarningOUNClay26 min
May 6, 10:40 PM CDTFlash Flood WarningOUNArcher, Baylor, Clay, Foard, Knox, Wichita3 hr
May 6, 10:53 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor52 min
May 6, 10:58 PM CDTTornado WarningOUNClay32 min
May 6, 11:00 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman, Knox, Wilbarger45 min
May 6, 11:03 PM CDTSevere Thunderstorm WarningOUNBaylor, Foard, Knox, Wilbarger42 min
May 6, 11:26 PM CDTTornado WarningOUNArcher, Baylor16 min
May 6, 11:40 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor, Wichita, Wilbarger50 min
May 6, 11:55 PM CDTSevere Thunderstorm WarningOUNClay50 min
May 7, 12:10 AM CDTSevere Thunderstorm WarningOUNFoard, Hardeman, Wilbarger50 min
May 7, 12:21 AM CDTSevere Thunderstorm WarningOUNArcher, Baylor, Wichita, Wilbarger39 min
May 7, 12:52 AM CDTSevere Thunderstorm WarningOUNWilbarger38 min
May 7, 12:56 AM CDTSevere Thunderstorm WarningOUNArcher31 min
May 7, 1:26 AM CDTSevere Thunderstorm WarningOUNWichita, Wilbarger49 min
May 7, 11:30 AM CDTSevere Thunderstorm WarningOUNHardeman30 min
May 7, 11:54 AM CDTFlood WatchOUNArcher, Baylor, Clay, Foard, Hardeman, Knox and 2 more3 days
May 7, 12:08 PM CDTSpecial Weather StatementOUNHardeman37 min
May 7, 12:18 PM CDTSevere Thunderstorm WarningOUNHardeman42 min
May 7, 1:05 PM CDTAreal Flood AdvisoryOUNHardeman3 hr
May 7, 1:34 PM CDTSpecial Weather StatementOUNHardeman26 min
May 7, 2:09 PM CDTSevere Thunderstorm WarningOUNHardeman, Wilbarger40 min
May 7, 2:17 PM CDTSpecial Weather StatementOUNBaylor, Foard, Knox28 min
May 7, 2:22 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman38 min
May 7, 2:31 PM CDTSevere Thunderstorm WarningOUNBaylor44 min
May 7, 3:05 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor, Foard, Knox, Wichita, Wilbarger40 min
May 7, 3:39 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor, Wichita, Wilbarger51 min
May 7, 4:10 PM CDTSevere Thunderstorm WarningOUNArcher, Clay, Wichita50 min
May 7, 4:16 PM CDTFlash Flood WarningOUNArcher, Baylor, Clay, Wichita, Wilbarger3 hr
May 7, 4:21 PM CDTSevere Thunderstorm WarningOUNArcher, Clay39 min
May 7, 4:49 PM CDTSevere Thunderstorm WarningOUNArcher, Clay56 min
May 7, 5:45 PM CDTSevere Thunderstorm WarningOUNClay22 min
May 7, 5:46 PM CDTSpecial Weather StatementOUNBaylor44 min

Nearby

Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.